It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

the prescription drugs have me hooked

page: 1
0

log in

join
share:

posted on Jan, 29 2009 @ 06:56 PM
link   
i don't see how i will ever be able to get off them. i take geodon, lithium, and xanax every day. i decided that i was tired of being tetherd to the drugs and was going to stop taking them..man, what a bad idea.
about 4 days off the meds i started to hallucinate. it was bad and very scary. i could not disinguish what was real and what i was hallucinating.
i was talking to people that were not there and i was seeing things that was not there. all kinds of crazy things. this went on for about two days and my mother took me to the mental health center and i got checked onto their ward.
after getting back on my meds i was better in about a day and a half.
now i feel trapped cause i don't ever want that to happen again. i was wondering around the neighborhood and everything at one point. i lost blocks of time. hallucinated that i was in a knife fight with my father who is dead btw.
it was insane.
i want to get off the meds though and i just don't see how i will be able to..
these prescription drugs are evil.




posted on Jan, 29 2009 @ 07:01 PM
link   
reply to post by thing fish
 


Been where you are with the Xanax. Rule of thumb with benzos like Xanax, Valium, Ativan, etc.: Never, ever try to stop them cold turkey. It could literally kill you. I tried and I ended up in the hospital.

I don't know about the Lithium and Geodon, but here's how I stopped the Xanax. It took a long time, but it worked. I was on 6 mg per day (2 mg in the morning, noon, and evening). I cut back by 1 mg to start and went on 5 mg per day for 2 weeks. Cut down to 4 mg for 2 weeks and so on until I got to 1 mg per day. Cut down to 1/2 mg per day for a week, then 1/4 per day for a week, then 1/4 every other day for 2 weeks, then stopped.

You have to wean yourself off the benzos slowly. That's the only way to get off of them without causing yourself horrible withdrawels.

This is just my experience, though. I'd get with your doctor to set a schedule for reducing the amounts and slowly weaning yourself off of them. No one's advice or experience is a substitute for that of your doctor.

[edit on 1/29/2009 by skeptic1]



posted on Jan, 29 2009 @ 07:02 PM
link   
Though an obvious statement after reading your post I'll say it anyway. You have the ability to drop the medications (if recommended by your physician) but you can't do it on your own. There are millions of people in your same position and the ones who successfully change are those who find outside help.

Best of luck and don't give up on yourself....you can do it if you want it bad enough.



posted on Jan, 29 2009 @ 07:15 PM
link   
reply to post by thing fish
 


I don't want to suggest switching one issue for another but you should ask your doctor about Seroquel. It tackles a lot of the symptoms that you are taking a combination of meds for at the present moment. The good thing about it is the range of dosage. This enables a gradual weening off approach.

But at the end of the day, all these types of medications have a negative impact on the mind, body, and spirit.

I wish I could be of more help.



posted on Jan, 29 2009 @ 08:46 PM
link   
Maybe being on meds isn't all that bad?

I'm going to disagree with SDog here and say, some of these meds have a positive impact on some of our minds/bodies/spirits.

By all means, make living without medication a long-term goal if you want. But a lot of spiritual work can be done perfectly well while on medication (in my experience and opinion), and it can minimize the amount and type of medication that you have to rely on. Maybe you're going about things from the wrong end?

If you were able to go off the drugs without craving them, then you were not hooked in the way addicts are hooked to their drugs. Being dependent on something is not necessarily a bad thing – only when the dependence interferes with your ability to function in the world, to build relationships with other humans, and grow spiritually is dependence in itself a problem.



new topics

top topics
 
0

log in

join